It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Actenol
Jun 15, 2009
I took my first monthly Actenol six weeks ago and I have never been so sick in my life. Can't keep any food in my system. I either have explosive diarrhea and vomiting and also terrible dry heaving when eating any food-how long will this last? Terrible gas pains also.
Re: Actenol
Jun 16, 2009
You are lucky to have the terrible side effects so early. I took it for 6 months before it upset me, and my GI system has never been working right since. I got acid reflux, which I'd never had before, and am no longer able to eat many foods that are good for me. They ought to take that dispicable drug off the market, given all the complaints about it. I went from it to Forteo, and now that I've taken it for the permitted time, I don't know what to do next, but no bisphosponates, that's for sure!
Re: Actenol
Jun 16, 2009
Hello...sorry to hear that both of you have/had bad side effects from the actenol. The list of possible side effects is so long for it that i too wonder how long it be before they decide enough is enough and look for something safer. I only took it for 2 months before i decided it wasn't for me. Have either of you looked into strontium citrate as an option? I've been taking it for almost 3 years and have had no side effects at all, although some have. There are many threads abut it here...just type "strontium" in the search box at the top of the page and you can read bout it. take care...phyllis
Re: Actenol
Jun 16, 2009
I tried strontium a while back and, since I can no longer take calcium supplements without making me bloated and giving me diarrhea, the strontium made me sick, too. I recently heard a local rheum speak, and he said he doesn't like prescribing Reclast because he's seen too many bad side effects, and in fact he isn't big on any of the current bone meds. He said he evaluates the strength of the bones, the age of the patient, the amount of exercise the patient does (I can't do much, because of osteoarthritis and lupus, in addition to the osteoporosis) and often decides not to prescribe any! I'm planning on becoming his patient, although my present rheum isn't all that bad. It sure is discouraging about the bones meds, though. (sigh)
Re: Actenol
Aug 23, 2011
Actenol is known to cause osteonecrosis of the jaw, and my dentist is aware of this. However, neither of my previous 2 dentists implicated actenol with gum disease. But, in further research about actenol, I am finding links to inflammation problems with taking actenol. And that is exactly my problem! I was on actenol 3 years ago, and suffered this inflammation, but attributed it to not flossing regularly. I had to go to a periodontist and endure teeth scrapings.........was off actenol for a a year and a half until my MD recommended I try the monthly version........And despite regular brushings with an electric toothbrush, and flossing religiously EVERY DAY, my gum disease is returning! I will now take myself off actenol after notifying my doctor........no more! I will increase my exercise routine, watch my vitamin/mineral intake more closely..but no more bisphosinates for me!





All times are GMT -7. The time now is 12:58 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!